Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 27, 2023, 5:03 AM CDT for Chambers County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2023, 5:03 AM CDT (10:03 UTC)
- Expired
- Mar 27, 2023, 5:32 AM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Chambers County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 15.1
The text
As transmitted.
889
WFUS54 KBMX 271003
TORBMX
ALC017-271045-
/O.NEW.KBMX.TO.W.0038.230327T1003Z-230327T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
503 AM CDT Mon Mar 27 2023
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Central Chambers County in east central Alabama...
* Until 545 AM CDT.
* At 503 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Buffalo, or near Lafayette, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lanett, Lafayette, La Fayette, Lakeview, Amity Park, Fredonia,
Veasey Creek Park, Denson, Buffalo, Rocky Point, Southern Harbor
and White Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 8555 3299 8553 3302 8522 3302 8521
3293 8519 3286 8519
TIME...MOT...LOC 1003Z 276DEG 27KT 3294 8547
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham3 follow-up statements
023
WWUS54 KBMX 271009
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
509 AM CDT Mon Mar 27 2023
ALC017-271045-
/O.CON.KBMX.TO.W.0038.000000T0000Z-230327T1045Z/
Chambers AL-
509 AM CDT Mon Mar 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CENTRAL
CHAMBERS COUNTY...
At 509 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Buffalo, or over Lafayette, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lanett, Lafayette, La Fayette, Lakeview, Fredonia, Veasey Creek Park,
Denson, Amity Park, Buffalo, Huguley, Southern Harbor, White Plains
and Rocky Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3289 8550 3299 8548 3302 8522 3302 8521
3293 8519 3286 8519
TIME...MOT...LOC 1009Z 276DEG 27KT 3293 8541
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham340
WWUS54 KBMX 271016
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
516 AM CDT Mon Mar 27 2023
ALC017-271045-
/O.CON.KBMX.TO.W.0038.000000T0000Z-230327T1045Z/
Chambers AL-
516 AM CDT Mon Mar 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CENTRAL
CHAMBERS COUNTY...
At 516 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Denson, or near Lafayette, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lanett, Lafayette, La Fayette, Lakeview, Amity Park, Fredonia, Veasey
Creek Park, Denson, Huguley, Rocky Point and Southern Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3288 8541 3300 8539 3302 8522 3302 8521
3293 8519 3286 8519
TIME...MOT...LOC 1016Z 271DEG 32KT 3295 8530
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham082
WWUS54 KBMX 271032
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
532 AM CDT Mon Mar 27 2023
ALC017-271042-
/O.CAN.KBMX.TO.W.0038.000000T0000Z-230327T1045Z/
Chambers AL-
532 AM CDT Mon Mar 27 2023
...THE TORNADO WARNING FOR CENTRAL CHAMBERS COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3288 8541 3300 8539 3302 8522 3302 8521
3293 8519 3286 8519
TIME...MOT...LOC 1030Z 276DEG 27KT 3294 8516
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:20 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 27, 3:20 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 320 AM CDT Mon Mar 27 2023 ...New LONG TERM... .SHORT TERM... (Today through Tuesday) Issued at 105 AM CDT MON MAR 27 2023 Watching radar trends right now, there is an outflow boundary near the I-85 corridor, with two main bands of showers and storms. The southern band is more surface based and will need to be monitored over the next several hours for any severe potential. Activity has been on the weakening trend of the past several hours as the shear has decreased over the area. There still is some decent MUCAPE but even those have been decreasing. The band of showers and storms along the I-59 corridor are more elevated with generally some small hail at best and heavy rainfall at times. Will continue to monitor for flooding until this band clears. Meanwhile a more substantial cold front will move through the area during the morning and then slide into the southeast by mid-afternoon. Most of the rain should be out of the southeast by then. However, the rain will still not be over for Central Alabama. A quick moving upper level impulse will track along the Gulf Coast overnight and into Tuesday morning. The models continue to show that this will mainly impact the southern half of the area, with the best chances along and south of the US 80/I-85 corridor. Low level winds will remain from the northeast tonight and Tuesday, so low level Gulf moisture should be cut-off and instability very limited. The rain will move out of south central Alabama by late afternoon Tuesday. 16 && .LONG TERM... (Tuesday night through Sunday) Issued at 306 AM CDT MON MAR 27 2023 We finally will dry out Tuesday evening as the front pushes through as the upper level impulse moves east. Looks like dry weather will hold out through Friday morning across the north, while the south should remain dry through Friday night. This is in response to a cold front that will begin to approach the area and then slide through during the day on Saturday. We will need to keep an eye on the front as it moves through, especially in the south where daytime heating could enhance activity as it moves through. There still is some timing differences and will just mention strong storms at this time as the main dynamics are just to the north of the area. Much more on this system as we go through the week and the timing differences will hopefully become a little clearer. We will need to keep an eye on temperatures for Wednesday morning and Thursday morning. Most of the locations will remain above freezing Wednesday morning but a few local areas may briefly drop into the low 30s. Even if areas in the north do not reach freezing, there will be a frost potential for areas generally north of the I-20 corridor. Thursday morning will be warmer but frost potential may develop with light winds. 16 && ach the area and then slide through during the day on Saturday. .AVIATION... (06Z TAFS) Issued at 105 AM CDT MON MAR 27 2023 Showers and storms will continue to impact all TAF sites through 9 to 10z and then slide south through the day. Most of the activity in the north will be ending by 12 to 14z, while MGM will see stuff through 18z. TOI may actually begin to see showers by 10z and may continue there until 21 to 23z. Activity will end after that and skies will eventually improve to VFR late afternoon/evening. Another round of showers and storms may move into the south (MGM and TOI) Tuesday morning but will most likely remain just outside of this cycle and the next. 16 && .FIRE WEATHER... A cool front will push through Central Alabama today, ending the rain from north to south. Min RH values this afternoon will remain elevated. 20 foot winds will shift to the northwest 5-7 mph across north Alabama, with west to southwest winds 5-7 mph across the southern counties. Another round of rain will move across south Alabama by early Tuesday morning, with rainfall amounts generally less than one- half inch. Dry for Tuesday afternoon through Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 77 47 67 37 / 20 10 20 0 Anniston 78 50 69 40 / 30 10 20 0 Birmingham 77 51 68 41 / 20 10 20 0 Tuscaloosa 79 52 71 42 / 20 20 40 0 Calera 78 52 69 41 / 30 10 30 0 Auburn 78 55 70 44 / 70 20 60 0 Montgomery 80 57 71 44 / 70 30 60 0 Troy 78 59 70 46 / 90 40 70 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for the following counties: Autauga-Barbour-Bibb-Bullock-Calhoun-Chambers-Chilton- Clay-Cleburne-Coosa-Dallas-Elmore-Greene-Hale-Jefferson-Lee- Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa. && SHORT TERM...16 LONG TERM....16 AVIATION...16
In the hours before
Local storm report, Mar 27, 12:05 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD WADLEY 33.13N 85.57W
03/26/2023 RANDOLPH AL EMERGENCY MNGR
ROBERTS STREET IN WADLEY IS UNDER WATER.
&&
DAVISLocal storm report, Mar 27, 12:07 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD 1 SSW ROANOKE 33.14N 85.38W
03/26/2023 RANDOLPH AL EMERGENCY MNGR
CHESTNUT STREET AND SATTERWHITE STREET
FLOODED WITH ONE VEHICLE IN WATER.
&&
DAVISLocal storm report, Mar 27, 12:12 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 2 SW STILL WATERS RESOR 32.72N 85.84W
03/26/2023 TALLAPOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING ROADWAYS SOUTH
OF LAKE MARTIN, INCLUDING TURNER ROAD,
LAKEWOOD DRIVE, CENTER PORT ROAD, AND
OVERLOOK DRIVE.
&&
DAVISLocal storm report, Mar 27, 12:14 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 4 SW WHITES BLUFF 32.23N 87.23W
03/26/2023 DALLAS AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 955.
&&
DAVISSpecial weather statement, Mar 27, 3:32 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
332 AM CDT Mon Mar 27 2023
ALZ037-038-270915-
Tallapoosa AL-Chambers AL-
332 AM CDT Mon Mar 27 2023
...A strong thunderstorm will impact portions of northeastern
Tallapoosa and northwestern Chambers Counties through 415 AM CDT...
At 332 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksons' Gap, or near Dadeville, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexander City, Dadeville, Lafayette, La Fayette, Jacksons' Gap, New
Site, Hillabee Creek, Northern Lake Martin, Penton, Trammel
Crossroads, Ridge Grove, Buffalo, Eastern Lake Martin, Daviston,
Horseshoe Bend National Military Park, Dare Park, Eagle Creek and
Horseshoe Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3281 8588 3299 8592 3311 8543 3285 8537
TIME...MOT...LOC 0832Z 258DEG 31KT 3292 8582
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Mar 27, 3:33 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
333 AM CDT Mon Mar 27 2023
ALZ028-036-270915-
Clay AL-Coosa AL-
333 AM CDT Mon Mar 27 2023
...A strong thunderstorm will impact portions of Coosa County through
415 AM CDT...
At 333 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lay Lake Dam, or 10 miles northeast of Clanton, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goodwater, Rockford, Kellyton, Weogufka, Hanover, Lyle, Mitchell
Lake, Dollar, Bradford, Bentleyville, Unity, Parkdale, Moriah,
Hatchet, Higgins Ferry Park, Crewsville, Lay Lake, Cleveland
Crossroads, Paint Creek and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 8597 3309 8598 3309 8601 3287 8601
3285 8645 3287 8648 3291 8649 3293 8651
3300 8652 3315 8593 3311 8592
TIME...MOT...LOC 0833Z 258DEG 31KT 3293 8647
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 55 min |
| Mar 26, 7:09 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 49 min |
| Mar 26, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 64 min |
| Mar 26, 7:15 PM CDT | Tornado Warning | BMX | Hale, Marengo | 21 min |
| Mar 26, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 61 min |
| Mar 26, 7:56 PM CDT | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 3 hr |
| Mar 26, 7:57 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo | 47 min |
| Mar 26, 8:11 PM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Tallapoosa | 43 min |
| Mar 26, 8:31 PM CDT | Special Weather Statement | BMX | Lowndes | 29 min |
| Mar 26, 8:46 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 44 min |
| Mar 26, 8:54 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa, Tallapoosa | 4 hr |
| Mar 26, 9:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 60 min |
| Mar 26, 9:34 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Mar 26, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 39 min |
| Mar 26, 10:09 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Macon, Randolph, Tallapoosa | 69 min |
| Mar 26, 10:20 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 2 hr |
| Mar 26, 10:25 PM CDT | Tornado Warning | BMX | Elmore, Tallapoosa | 12 min |
| Mar 26, 10:48 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Mar 26, 11:44 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes, Montgomery | 4 hr |
| Mar 27, 2:29 AM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Hale, Perry | 4 hr |
| Mar 27, 2:39 AM CDT | Tornado Warning | BMX | Elmore, Macon, Montgomery | 33 min |
| Mar 27, 2:57 AM CDT | River Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 18 hr |
| Mar 27, 3:32 AM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 43 min |
| Mar 27, 3:33 AM CDT | Special Weather Statement | BMX | Coosa | 42 min |
| Mar 27, 3:38 AM CDT | Areal Flood Advisory | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 4 hr |
| Mar 27, 3:41 AM CDT | Areal Flood Advisory | BMX | Bibb, Shelby, Talladega | 4 hr |
| Mar 27, 4:15 AM CDT | Flash Flood Warning | BMX | Bibb, Chambers, Chilton, Clay, Coosa, Randolph and 3 more | 4 hr |
| Mar 27, 4:51 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 39 min |
| Mar 27, 7:59 AM CDT | Flash Flood Warning | BMX | Chambers, Coosa, Tallapoosa | 3 hr |
| Mar 27, 8:32 AM CDT | River Flood Warning | BMX | Elmore, Macon, Montgomery | 50 hr |
| Mar 27, 9:06 AM CDT | Special Weather Statement | BMX | Lee | 39 min |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 60 hr |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 49 hr |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Dallas | 49 hr |
| Mar 27, 9:29 AM CDT | Areal Flood Advisory | BMX | Lee | 76 min |
| Mar 27, 10:41 AM CDT | Special Weather Statement | BMX | Pike | 49 min |
| Mar 27, 10:54 AM CDT | Areal Flood Advisory | BMX | Chambers, Coosa, Tallapoosa | 51 min |
| Mar 27, 12:00 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.